Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 23, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 4, 2019, 3:31 PM CDT for Bexar County, Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 3:31 PM CDT (20:31 UTC)
- Expired
- Jun 4, 2019, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:12 PM CDT | FLASH FLOOD | 5 Sse San Antonio, TX | ROAD CLOSED DUE TO HIGH WATER. |
| Jun 4, 4:36 PM CDT | FLASH FLOOD | 5 S San Antonio, TX | WATER RESCUE AT OPPENHIEMER AVE AND W HARDING BLVD IN SOUTHERN SAN ANTONIO. |
| Jun 4, 4:46 PM CDT | FLASH FLOOD | 7 S San Antonio, TX | WATER RESCUE ON THE SOUTH SIDE OF SAN ANTONIO. |
| Jun 4, 4:58 PM CDT | FLASH FLOOD | 5 Ssw San Antonio, TX | WATER RESCUE NEAR THE INTERSECTION OF SW MILITARY DR. AND S ZARZAMORA ST. |
| Jun 4, 5:30 PM CDT | HEAVY RAIN 5.16 | 5 Ese Somerset, TX | 5.16 INCHES OF RAINFALL MEASURED NEAR THE INTERSECTION OF LOOP 1604 AND STATE HIGHWAY 16. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1307 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
623 WGUS54 KEWX 042031 FFWEWX TXC029-042330- /O.NEW.KEWX.FF.W.0023.190604T2031Z-190604T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Austin/San Antonio TX 331 PM CDT Tue Jun 4 2019 The National Weather Service in Austin San Antonio has issued a * Flash Flood Warning for... Southern Bexar County in south central Texas... * Until 630 PM CDT. * At 329 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across portions of southern Bexar County. Areas of far southwestern Bexar County have already received up to 3 inches of rain in the past 90 minutes. Additional heavy rainfall is moving into the southern portions of Bexar County from the south. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... San Antonio, Stinson Municipal Airport, Lytle, Somerset, Elmendorf, China Grove, Lackland AFB, Calaveras Lake, Sea World, Sandy Oaks, Von Ormy, Buena Vista, Mitchell Lake, Losoya, Macdona, Parita, Southton, Sayers, Mangus Corner and Thelma. LAT...LON 2925 9880 2951 9880 2936 9821 2911 9841 $$ BMW
1 follow-up statement
690 WGUS74 KEWX 042248 FFSEWX Flash Flood Statement National Weather Service Austin/San Antonio TX 548 PM CDT Tue Jun 4 2019 TXC029-042330- /O.CON.KEWX.FF.W.0023.000000T0000Z-190604T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bexar TX- 548 PM CDT Tue Jun 4 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHERN BEXAR COUNTY... At 543 PM CDT, Doppler radar indicated showers continuing to produce some light to moderate rain across the region. Up to 5 inches of rain has fallen across the warned area over the past few hours, with the greatest amounts across far southern Bexar County. There have been several reports of low water crossings closed as well as water rescues across the warned areas. Some locations that will experience flooding include... San Antonio, Stinson Municipal Airport, Lytle, Somerset, Elmendorf, China Grove, Lackland AFB, Calaveras Lake, Sea World, Sandy Oaks, Von Ormy, Buena Vista, Mitchell Lake, Losoya, Macdona, Parita, Southton, Sayers, Mangus Corner and Thelma. LAT...LON 2925 9880 2951 9880 2936 9821 2911 9841 $$ BMW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:26 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 4, 3:26 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 326 PM CDT Tue Jun 4 2019 .SHORT TERM (Tonight through Wednesday Night)... What's left of the morning MCV is gradually weakening near Bexar county. Nevertheless, scattered to numerous showers and embedded thunderstorms will occur through the remainder over the afternoon as what's left of the feature moves east through Bexar county, meeting up with the leading edge of the influx of tropical moisture moving through the coastal plains. Locally heavy downpours will be possible from the San Antonio metro area south and eastward, which could lead to some localized flooding concerns through sunset. We then expect a reduction in coverage of showers and storms initially after sunset across central and eastern areas of the CWA. Models are in agreement with another complex of storms forming across West Texas, the Big Bend, and northern Mexico. However there is some disagreement with how far east this complex makes it. There is enough support in some of the CAMs that it will at least make it to Val Verde county later this evening and overnight. Given the heavy rainfall that fell early this morning, any additional heavy rainfall over the same areas will likely result in flash flooding. Therefore we have elected to issue a Flash Flood Watch for tonight across Val Verde, as well as Edwards and Kinney counties for buffer. In addition, a few stronger to severe storms could be possible across western Val Verde county, given forecast CAPE and DCAPE values, with straight-line winds the primary threat. Also overnight we expect an increase in coverage of tropical showers and a few thunderstorms working through the northern Coastal Bend and into southeastern portions of the CWA. Satellite imagery this afternoon indicates that the broad area of low pressure located over the southwestern Gulf of Mexico remains disorganized. It appears the system is running out of time for tropical cyclone development, and NHC has lowered the chances for development to 20%. It also appears the bulk of the deepest tropical moisture with the system will work into Southeast Texas tonight through Thursday, however there is a window from late tonight through the day on Wednesday where a deeper tap of 2-2.3" precipitable water values do work into the eastern half of the CWA ahead of the upper level trough. Likely PoPs are indicated across the eastern Hill Country and I-35 tomorrow, with categorical PoPs and a mention of locally heavy rainfall east of I-35 and I-37. Between 1-3" are currently forecast where the categorical PoPs are shown. Lesser amounts are forecast for the I-35 corridor and westward (with the exception of the far western CWA and the complex of storms possible later tonight as mentioned above). WPC's Day 2 Excessive Rainfall Outlook does keep eastern areas of the CWA in a slight risk for excessive rainfall, and this seems reasonable given the precipitable water values. && .LONG TERM (Thursday through Tuesday)... As the upper level trough and closed low advances east into West Texas Wednesday night and Oklahoma on Thursday the deeper tropical moisture tap gets shunted east of the CWA. Rain chances look to come to and end by Friday. An upper level ridge is then forecast to build over the region Saturday and Sunday, leading to very warm temperatures. Model guidance continues to trend warmer with temperatures during this time. High temps Saturday and Sunday are forecast to be into the mid and upper 90s across the Hill Country, upper 90s to around 100 along the I-35 corridor, and 100-107 across the western and southwest CWA. Forecast heat index values of 105-110 are forecast for many areas, outside of the Hill Country, both days. A weak cold front is indicated by both the GFS and ECMWF Monday into Tuesday of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 85 73 92 72 / 50 70 30 20 20 Austin Bergstrom Intl Airport 74 85 73 92 72 / 50 70 30 20 20 New Braunfels Muni Airport 74 86 73 92 72 / 50 70 30 20 10 Burnet Muni Airport 71 84 71 90 70 / 50 60 30 20 20 Del Rio Intl Airport 75 91 72 96 74 / 80 30 30 - 0 Georgetown Muni Airport 73 84 72 91 71 / 50 70 30 20 20 Hondo Muni Airport 75 91 73 96 73 / 40 50 30 10 10 San Marcos Muni Airport 74 86 73 93 72 / 50 70 30 20 20 La Grange - Fayette Regional 75 86 74 93 74 / 60 80 40 30 10 San Antonio Intl Airport 74 88 75 94 74 / 50 70 30 20 10 Stinson Muni Airport 76 89 75 94 74 / 50 70 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Wednesday morning for Edwards-Kinney-Val Verde. && Aviation...17 Short-Term/Long-Term...Runyen Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 4, 12:19 PM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1219 PM CDT Tue Jun 4 2019 TXZ171>173-183>194-202>209-217>225-228-051730- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1219 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered thunderstorms with heavy rainfall will impact portions of Uvalde, Medina, and western Bexar county early this afternoon. A few storms could also produce strong wind gusts over 40 mph. Locally heavy rainfall could also lead to pockets of flash flooding across this area this afternoon. Additional thunderstorms are possible along the Rio Grande and southern Edwards Plateau late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A tropical air-mass will continue to produce a threat of locally heavy rainfall across much of the area through late Wednesday. Isolated pockets of 1 to 2 inch rains will be possible along and west of I-35, while scattered pockets of 1 to 3 inch amounts will be possible over the Coastal Prairies east of I-35. Hot and humid conditions are expected over the area Friday through Sunday. Heat indices are forecast to reach 105 to 110 degrees across many areas Saturday and Sunday, with slightly lower values expected over the Hill Country. A heat advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 4, 10:34 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD 9 S MONTELL 29.40N 100.0W
06/04/2019 UVALDE TX EMERGENCY MNGR
WATER OVER ROADWAY ON HWY 55.
&&Local storm report, Jun 4, 10:49 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 9 S MONTELL 29.40N 100.00W
06/04/2019 UVALDE TX EMERGENCY MNGR
HWY 55 BETWEEN UVALDE AND CAMP WOOD IS
CLOSED DUE TO WATER ON THE ROADWAY.
&&Local storm report, Jun 4, 11:30 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD 4 SE REAGAN WELLS 29.51N 99.79W
06/04/2019 UVALDE TX EMERGENCY MNGR
FM 1051 AT THE DRY FRIO RIVER CROSSING IS
CLOSED DUE TO HIGH WATER.
&&Special weather statement, Jun 4, 2:08 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
208 PM CDT Tue Jun 4 2019
TXZ204-205-041945-
Bexar TX-Medina TX-
208 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA AND
NORTHWESTERN BEXAR COUNTIES UNTIL 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lacoste, or near Castroville, moving northeast at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
San Antonio, Castroville, Leon Valley, Alamo Heights, Terrell Hills,
Shavano Park, Lytle, Olmos Park, Natalia, Lacoste, Lackland AFB,
Noonan, Pearson, Sea World, Castle Hills, Balcones Heights, Von Ormy,
Macdona, Mangus Corner and Fiesta Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2930 9895 2963 9859 2942 9839 2922 9872
2925 9880 2917 9880 2916 9882
TIME...MOT...LOC 1907Z 230DEG 22KT 2929 9882The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:46 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Jun 4, 2:54 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jun 4, 3:15 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 5 hr |
| Jun 4, 6:26 AM CDT | Tornado Warning | EWX | Kinney | 19 min |
| Jun 4, 7:44 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Maverick, Real, Uvalde, Val Verde | 3 hr |
| Jun 4, 8:19 AM CDT | Special Weather Statement | EWX | Real | 26 min |
| Jun 4, 8:51 AM CDT | Areal Flood Advisory | EWX | Uvalde | 114 min |
| Jun 4, 9:37 AM CDT | River Flood Warning | EWX | Kinney, Uvalde | 21 hr |
| Jun 4, 10:29 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Jun 4, 10:36 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Jun 4, 11:45 AM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 11:48 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 4, 11:59 AM CDT | River Flood Warning | EWX | Uvalde | 40 hr |
| Jun 4, 12:01 PM CDT | Tornado Warning | EWX | Uvalde | 14 min |
| Jun 4, 1:30 PM CDT | Flash Flood Warning | EWX | Uvalde | 60 min |
| Jun 4, 1:32 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jun 4, 2:08 PM CDT | Special Weather Statement | EWX | Bexar | 37 min |
| Jun 4, 2:50 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 15 hr |
| Jun 4, 3:48 PM CDT | River Flood Warning | EWX | Val Verde | 17 hr |
| Jun 4, 4:00 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jun 4, 4:42 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 4:54 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 5:14 PM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 5:57 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.